# SDR 20000811SH011

- Difficulty date: July 24, 2000
- Submitted: August 11, 2000
- Operation: General aviation
- Aircraft: N120Z
- Make and model: Beech 58P
- Aircraft serial: TJ426
- Engine: Cont TSIO520LB
- System (JASC): 2410 · Alternator-Generator Drive
- Part: Coupling
- Part number: 646655
- Condition: Separated
- Location: Rt Eng Alternato
- Part time: 990 hours
- Component: Alternator
- Component part number: 649304
- Stage of operation: IN
- How discovered: V
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

UPON INVESTIGATION OF AN ALTERNATOR FAILURE, DISCOVERED THE ELASTOMER COUPLING HAD COME APART SENDING A LARGE AMOUNT OF RED RUBBER PARTICLES INTO THE ENGINE CRANKCASE AND OIL SYSTEM.  THE OIL FILTER WAS INSPECTED AND FOUND TO BE CONTAMINATED WITH THIS DEBRIS.  THE ALTERNATOR WAS NOT SEIZED.  THE ENGINE WAS REMOVED FOR TEAR DOWN, PROP, AND OIL LINES FLUSHES.  ENGINE INSTALLED IN 1995.  (X)
